MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that after an intraocular lens (iol) implant procedure, surgeon found several cracks on iol peripheral.The lens remains implanted.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.A photo was provided.The photo shows the lens implanted in the eye.The areas of interest were circled in red.There appeared to be an angled crack at the optic edge in the smaller circled area.Lines were observed in the larger circle that may have been fold lines.This could indicate the lens was folded for an extended period of time.No other determination can be made from the photo.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.11.The product was not returned.A photo was provided.The photo shows the lens implanted in the eye.The areas of interest were circled in red.There appeared to be an angled crack at the optic edge in the smaller circled area.Lines were observed in the larger circle that may have been fold lines.This could indicate the lens was folded for an extended period of time.No other determination can be made from the photo.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Associated products were not provided.It is unknown if qualified associated products were used.The company lens model is only qualified for use with the company cartridges.The product was not returned.The root cause for the reported damage could not be determined.It is unknown if qualified associated products were used.The company lens model is only qualified for use with the company cartridges.A photo was provided.The photo showed what appeared to be an angled crack at the optic edge.Lines were observed in the indicated area that may have been fold lines.This could indicate the lens was folded for an extended period of time.Fold lines may occur when the lens is advanced too rapidly, when the or/room temperature is too cold, or if inadequate viscoelastic was placed in the device.The ifu instructs: company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23803655
Report Number1119421-2025-03150
Device Sequence Number13108775
Product Code HQL
UDI-Device Identifier00380652555791
UDI-Public(01)00380652555791(17)300308(11)250310(10)16006546
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.195
Device Lot Number16006546
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date02/27/2026
Date Device Manufactured03/10/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown